Restasis side effects?

Discussion in 'The Watercooler' started by Nomad, Jan 30, 2013.

  1. Nomad

    Nomad Guest

    I'm having trouble with dry eyes due to autoimmune issues. But its weird, 'cause my right eye is much worse than my left. I wake up every morning with it burning. I put gel in it at night and drops all day long.

    I heard a rumor that Restasis causes side effects. So, I thought I would ask if anyone here is on Restasis and if it caused any issues at all for you? Was it helpful?

    I recall someone here said they did the plugs. Did that help?

    Thank you.
  2. mom_to_3

    mom_to_3 Active Member

    I use restasis and I've not had any negative side effects. I have fairly severe dry eyes too due to graves eye disease. These drops work so much better than over the counter for me. hth
  3. InsaneCdn

    InsaneCdn Well-Known Member

    I have no medical reason for dry eyes... but one is definitely worse than the other.
    Our (latest) optometrist noticed that I tend to have plugged up oil-ducts in my eyelids... which means my eyes don't have enough "oil".

    I use hot compresses daily (tap water as hot as I can stand, and a facecloth... keep re-heating and re-applying for 5 mins), and an eye-lid massage twice a day. It isn't perfect but it does help.
  4. flutterby

    flutterby Fly away!

    The only side effect I had from restasis was a gritty feeling in my eyes for about 15 minutes after putting the drops in - not painful, but kind of annoying. It was worth it, though.